MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-20-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation a functional test was performed on the device.The handle was manipulated several times and the forcep cups would open, but they would not close.The device was sent back to the supplier for further evaluation.The supplier provided the following information: one device from the reported event was returned in a zip type bag with proof of decontamination.During functional testing, it was confirmed that the device would not operate when the handle was manipulated.Upon disassembly of the device tip, it was noted that the device has a butt joint that has broken at the solder connection.The reported defect was confirmed.The device history records were reviewed and the date of manufacture was february 2017.The lot had devices rejected in manufacturing and/or final quality control for the "will not open" malfunction.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "would no longer open or close" was confirmed; the device has a butt joint that has broken at the solder connection.The root cause is a butt joint with a broken at the solder connection.The root cause is a butt joint with a broken control wire / link wire solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.Prior to distribution, all captura biopsy forcep are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic biopsy procedure, the physician used a cook captura serrated large forcep-spike.They heard a loud audible snap and then the forceps would no longer open or close [subject of this report].The customer said that this same problem had occurred three (3) to five (5) times prior.The exact lot numbers, quantities and event dates could not be confirmed [see related mdr 1037905-2017-00276].

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6571699
Report Number1037905-2017-00275
Device Sequence Number10946819
Product Code FCL
UDI-Device Identifier00827002560871
UDI-Public(01)00827002560871(17)200308(10)W3837709
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-20-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL